MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892820300
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: returned product consisted of a maverick 2 balloon catheter in four pieces.The shafts, balloon, tip and welds were microscopically examined.There was blood in the midshaft and between the balloon folds.The balloon was tightly folded.Microscopic examination and tactile inspection revealed numerous kinks throughout the hypotube and shaft of the device.There were two complete hypotube separations 17cm and 78.5cm from the strain relief.The hypotube fracture surfaces were ovaled, which suggests the device was kinked prior to separation.The mid-shaft was stretched and completely separated.The separated ends of the midshaft appeared to be jagged and damaged, which indicates that the separation was due to tensile overload.Inspection of the remainder of the device revealed no other damage or irregularities.No other damage or issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 25-may-2017.It was reported that crossing difficulties were encountered.The target lesion was located in a coronary artery.A 3.00mm x 20mm maverick²¿ balloon catheter was advanced but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed hypotube break and shaft detachment/separation.

Brand Name
MAVERICK²¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6631046
Report Number2134265-2017-05827
Device Sequence Number13715480
Product Code LOX
UDI-Device Identifier08714729370208
UDI-Public(01)08714729370208(17)20180331(10)17762807
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberH7493892820300
Device Catalogue Number38928-2030
Device Lot Number17762807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2017
Initial Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1